MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS HD; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS HD; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 8668
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 initial reporter phone: (b)(6).Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that a catheter issue occurred.The target lesion was located in the right coronary artery (rca).An opticross hd imaging catheter was selected for ultrasound examination of the target lesion.After priming the catheter, imaging was initiated and saline was pushed in.A foreign body was found at the tip of the catheter, so the original catheter was not used.A new ivus tube was used for the procedure, and the procedure was successfully completed.There were no patient complications.
 
Additional Manufacturer Narrative
E1 initial reporter phone: (b)(6).Investigation results: media review: media provided by the customer showed that the distal housing was detached.Device analysis findings: the device was not returned for analysis; therefore, a technical analysis could not be performed.Device history record (dhr) review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Investigation conclusion: this investigation has been assigned an investigation conclusion code of failure to follow instructions based on a review of the reported event details, available information, and product records.The device was not returned for analysis and according to the complaint information, the catheter was advanced through a lesion with 100% stenosis, which is inconsistent with the instructions for use (ifu).The ifu states that the catheter should not be advanced if resistance is encountered, should not be forced through a tight stenosis, or inserted into lumens narrower than the catheter body, as this may cause device damage.There was no evidence of any issue with the ifu content, wording, translation, or graphics.
 
Event or Problem Description

Brand Name
OPTICROSS HD
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24391890
Report Number2124215-2026-09374
Device Sequence Number10504818
Product Code OBJ
UDI-Device Identifier08714729960768
UDI-Public(01)08714729960768(17)260630(10)36869521
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K173284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number8668
Device Catalogue Number8668
Device Lot Number0036869521
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2026
Supplement Date Received by Manufacturer03/10/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date04/02/2026
Date Device Manufactured06/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight69 KG